Document Detail


Subacute acetaminophen overdose after incremental dosing.
MedLine Citation:
PMID:  3283215     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A case of acetaminophen poisoning following the ingestion of 26 g of acetaminophen by incremental dosing over a 25-h period is reported. At presentation, seven h after the last ingestion, the patient experienced hematemesis, the acetaminophen level was 150 micrograms/mL, and the SGOT was normal. The patient recovered uneventfully following N-acetylcysteine therapy. A review of the pharmacology and toxicity of acetaminophen is discussed. The case illustrates the problems of judging hepatotoxic potential in a multiple-dose acetaminophen ingestion and describes the successful use of N-acetylcysteine in a patient with a "subacute" acetaminophen overdose.
Authors:
R D Mathis; J S Walker; D W Kuhns
Related Documents :
15354985 - Acute renal failure following para-phenylenediamine (ppd) poisoning: a case report and ...
2741315 - Hydrofluoric acid dermal exposure.
23011085 - Does vasculitis alone cause avn? a review of literature.
23488565 - Angiolyphoid hyperplasia with eosinophilia occurring after venipuncture trauma.
21718345 - What's new in psoriasis? an analysis of guidelines and systematic reviews published in ...
21063375 - Sporadic creutzfeldt jacob disease.
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  The Journal of emergency medicine     Volume:  6     ISSN:  0736-4679     ISO Abbreviation:  J Emerg Med     Publication Date:    1988 Jan-Feb
Date Detail:
Created Date:  1988-06-02     Completed Date:  1988-06-02     Revised Date:  2005-11-16    
Medline Journal Info:
Nlm Unique ID:  8412174     Medline TA:  J Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  37-40     Citation Subset:  IM    
Affiliation:
Department of Emergency Medicine, Darnall Army Community Hospital, Fort Hood, Texas.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acetaminophen / administration & dosage,  blood,  poisoning*
Acetylcysteine / therapeutic use
Adolescent
Emergencies
Humans
Male
Time Factors
Chemical
Reg. No./Substance:
103-90-2/Acetaminophen; 616-91-1/Acetylcysteine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Acute occlusion of the left renal artery manifested by hypertensive crisis.
Next Document:  Atrial flutter.